| Catalog Number |
ENC452800 |
| Medical Device Problem Code |
Premature Activation (1484)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/17/2024
Type of Reportable Event
Malfunction
Event or Problem Description
As reported by the field, prior to use, the physician opened the packaging of an eu ent4.5mmd 28mml wno dstl tp intracranial stent (enc452800, 7632772) and removed the device from dispenser hoop.It was found that the stent was released automatically.The stent body was separated prematurely from the delivery wire.The device was not used in patient.The physician switched to a new stent to complete the surgery.Additional event information received on 06-nov-2024 indicated that there was no packaging issues.The inner pouch was securely sealed.
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1.Initial reporter phone: (b)(6).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, prior to use, the physician opened the packaging of an eu ent4.5mmd 28mml wno dstl tp intracranial stent (enc452800, 7632772) and removed the device from dispenser hoop.It was found that the stent was released automatically.The stent body was separated prematurely from the delivery wire.The device was not used in patient.The physician switched to a new stent to complete the surgery.Additional event information received on 06-nov-2024 indicated that there were no packaging issues.The inner pouch was securely sealed.One photo accompanied the complaint file and an undamaged detached stent can be seen.The stent was observed to be in good condition; there was no structural damage (i.E., no broken struts, no kinks); also, it was noted fully expanded, both ends can be noted as completely flared.The distal end of a delivery wire can be seen next to the stent, and no appearance of damages were noted.A non-sterile eu ent4.5mmd 28mml wno dstl tp intracranial stent was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and as stated in the event, the stent was detached from the delivery system.No appearance of damages was observed.Microscopic inspection was performed on the stent component.It was observed to be in good condition; there was no structural damage (i.E., no broken struts, no kinks); also, it was noted fully expanded, both ends can be noted as completely flared.The delivery wire was inspected, and the proximal end of the positioning coil was found slightly stretched; however, the delivery wire was subjected to dimensional analysis and all measurements were found to be within specification, including those specifications that control the attachment and delivery of the stent.Therefore, device failure is not suspected to be a contributing factor.A device history record (dhr) was performed and it indicated this product was final inspection tested at lake region medical and was determined to be acceptable.The customer complaint regarding a premature deployment of the stent during the removal from the hoop was confirmed due to the detached condition of the stent.However, the dimensional analysis performed showed no issues that could have resulted in the premature detachment of the stent.With the information available, the root cause of the failure encountered cannot be determined.It is possible that clinical and procedural factors, including device manipulation, may have contributed to the reported failure.There is no indication that the issues reported in the complaint result from a defect inherently related to the enterprise device.The stretched condition of the delivery wire was not originally reported nor shown in the photo attached to the complaint file.It is suggested that this damage could be the result of the post-handling of the device; therefore, this is not considered related to the issue reported.As part of the j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: ¿ do not partially deploy the stent from the introducer.¿ confirm that the delivery wire does not move relative to the introducer during the removal of the cerenovus enterprise vascular reconstruction device and delivery system from the dispenser hoop.¿ confirm the tip of the delivery wire is entirely within the introducer.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint #(b)(4).One photo accompanied the complaint file and an undamaged detached stent can be seen.The stent was observed to be in good condition; there was no structural damage (i.E., no broken struts, no kinks); also, it was noted fully expanded, both ends can be noted as completely flared.The distal end of a delivery wire can be seen next to the stent, and no appearance of damages were noted.A device history record (dhr) was performed and it indicated this product was final inspection tested at lake region medical and was determined to be acceptable.The issue reported regarding the stent being prematurely separated from the delivery wire was confirmed based on the photo provided.The customer complaint was confirmed.This investigation was performed based only on the photo provided.As part of j&j medtech quality process all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.